Alert archive / California / Winter Storm Watches in 2008
Winter Storm Watch 3, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Feb 1, 2008, 4:52 AM PST. It took effect at Feb 1, 2008, 3:03 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 4:52 AM PST (12:52 UTC)
- In effect from
- Feb 1, 2008, 3:03 PM PST
- Expired
- Feb 2, 2008, 5:06 AM PST
- In force
- 14 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 011252 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 452 AM PST FRI FEB 1 2008 ...ANOTHER WINTER STORM SYSTEM TO AFFECT NORTHWEST CALIFORNIA SATURDAY AND SUNDAY... .A COLD PACIFIC STORM SYSTEM WILL BRING ADDITIONAL RAIN AND MOUNTAIN SNOW TO NORTHWEST CALIFORNIA SATURDAY MORNING THROUGH MID DAY SUNDAY. MODERATE TO HEAVY SNOWFALL IS EXPECTED ABOVE 2500 FEET IN THE MOUNTAINS OF TRINITY COUNTY...AND THE SNOW WILL BE ACCOMPANIED BY STRONG SOUTHERLY WINDS OVER THE MOUNTAIN RIDGES. SNOWFALL WILL TAPER OFF SUNDAY AFTERNOON AS THE STORM SYSTEM MOVES EAST OF THE AREA. CAZ004-020200- /O.NEW.KEKA.WS.A.0003.080202T1800Z-080203T1800Z/ UPPER TRINITY RIVER- 452 AM PST FRI FEB 1 2008 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. A PACIFIC STORM SYSTEM WILL BRING SIGNIFICANT SNOWFALL AND WIND TO THE MOUNTAINS OF TRINITY COUNTY THIS WEEKEND. THE SNOW IS EXPECTED TO BEGIN MID TO LATE MORNING SATURDAY...AND CONTINUE THROUGH LATE SUNDAY MORNING...WITH TOTAL ACCUMULATIONS OF 8 TO 10 INCHES ABOVE 2500 FEET. SOME LOCALLY LOWER ACCUMULATIONS MAY OCCUR DURING HEAVY SNOW SHOWERS. IN ADDITION...SOUTH WINDS AVERAGING 15 TO 25 MPH WITH GUSTS TO 30 MPH OVER THE RIDGES WILL CREATE BLOWING SNOW CONDITIONS. THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON AND EVENING. THE WINDS WILL EASE AND SHIFT TO THE NORTHWEST EARLY SUNDAY MORNING AS THE COLD FRONT MOVES INLAND. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CILIBERTI
2 follow-up statements
000 WWUS46 KEKA 012303 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 303 PM PST FRI FEB 1 2008 ...ANOTHER WINTER STORM SYSTEM TO AFFECT NORTHWEST CALIFORNIA SATURDAY AND SUNDAY... .AN APPROACHING PACIFIC STORM SYSTEM WILL SPREAD RAIN AND MOUNTAIN SNOW ACROSS THE REGION SATURDAY...AND WILL INCREASE IN INTENSITY AND COVERAGE SATURDAY NIGHT THROUGH SUNDAY MORNING. CAZ003-021215- /O.EXB.KEKA.WS.A.0003.080202T2200Z-080203T1800Z/ NORTH COAST INTERIOR- 303 PM PST FRI FEB 1 2008 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. A LOW PRESSURE SYSTEM WILL IMPACT NORTHWEST CALIFORNIA SATURDAY THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW SHOWERS WILL OCCUR AHEAD OF THE SYSTEM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. COLDER AIR WILL ARRIVE BY LATE SATURDAY AFTERNOON. THE INTENSITY AND COVERAGE OF THE RAIN AND SNOW WILL ALSO INCREASE SATURDAY AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. EXPECT 2 TO 4 INCHES OF SNOW ABOVE 3500 FT SATURDAY. SNOW LEVELS WILL FALL TO 2500 FT BY SATURDAY NIGHT..WITH AN ADDITIONAL 3 TO 5 INCHES EXPECTED THROUGH SUNDAY MORNING. THE RAIN AND SNOW WILL THEN TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES EAST OF THE AREA. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ004-021215- /O.EXT.KEKA.WS.A.0003.080202T2200Z-080203T1800Z/ UPPER TRINITY RIVER- 303 PM PST FRI FEB 1 2008 ...WINTER STORM WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. A LOW PRESSURE SYSTEM WILL IMPACT NORTHWEST CALIFORNIA SATURDAY THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW SHOWERS WILL OCCUR AHEAD OF THE SYSTEM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. THE INTENSITY AND COVERAGE OF THE RAIN AND SNOW WILL ALSO INCREASE SATURDAY AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. EXPECT 3 TO 5 INCHES OF SNOW ABOVE 3000 FT SATURDAY. SNOW LEVELS WILL FALL TO 2000 FT SATURDAY NIGHT...WITH AN ADDITIONAL 4 TO 6 INCHES EXPECTED THROUGH SUNDAY MORNING. THE RAIN AND SNOW WILL THEN TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES EAST OF THE AREA. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS46 KEKA 021306 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 506 AM PST SAT FEB 2 2008 ...ANOTHER WINTER STORM SYSTEM TO AFFECT NORTHWEST CALIFORNIA TODAY AND SUNDAY... .AN APPROACHING PACIFIC STORM SYSTEM WILL SPREAD RAIN AND MOUNTAIN SNOW ACROSS THE REGION TODAY...AND WILL INCREASE IN INTENSITY AND COVERAGE TONIGHT THROUGH SUNDAY MORNING. CAZ004-030215- /O.UPG.KEKA.WS.A.0003.080202T2200Z-080203T1800Z/ /O.NEW.KEKA.HS.W.0003.080202T2200Z-080203T1800Z/ UPPER TRINITY RIVER- 506 AM PST SAT FEB 2 2008 ...HEAVY SNOW WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM WILL IMPACT NORTHWEST CALIFORNIA TODAY THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR AHEAD OF THE SYSTEM THIS MORNING. THE INTENSITY AND COVERAGE OF THE RAIN AND SNOW WILL ALSO INCREASE THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. EXPECT 2 TO 4 INCHES OF SNOW ABOVE 2500 FT TODAY. SNOW LEVELS WILL FLUCTUATE STARTING OUT ABOUT 1500 FEET THIS MORNING...AND RISING TO 2500 FEET EARLY TONIGHT...BEFORE DROPPING BACK DOWN TO 2000 FEET SUNDAY. AN ADDITIONAL 5 TO 7 INCHES IS EXPECTED THROUGH SUNDAY MORNING. THE RAIN AND SNOW WILL THEN TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES EAST OF THE AREA. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ CAZ003-030215- /O.UPG.KEKA.WS.A.0003.080202T2200Z-080203T1800Z/ /O.NEW.KEKA.SN.Y.0008.080202T2200Z-080203T1800Z/ NORTH COAST INTERIOR- 506 AM PST SAT FEB 2 2008 ...SNOW ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM WILL IMPACT NORTHWEST CALIFORNIA TODAY THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR AHEAD OF THE SYSTEM THIS MORNING WITH SNOW LEVELS NEAR 2500 TO 3000 FEET. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. THE INTENSITY AND COVERAGE OF THE RAIN AND SNOW WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. SNOW LEVELS WILL FALL TO 2500 FT BY TONIGHT...WITH AN ADDITIONAL 4 TO 6 INCHES EXPECTED THROUGH SUNDAY MORNING. THE RAIN AND SNOW WILL THEN TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES EAST OF THE AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 31, 4:27 PM PST, 12 hours 25 minutes earlier.
Area forecast discussion, Jan 31, 4:27 PM PST, 12 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 427 PM PST THU JAN 31 2008 .SYNOPSIS...A COLD FRONT WILL PUSH SE OF THE AREA TONIGHT...LEAVING IN ITS WAKE SCATTERED SHOWERS OF RAIN AND SNOW. A FEW SHOWERS WILL LINGER ACROSS THE REGION FRIDAY...BUT MAINLY NORTH OF CAPE MENDOCINO. ANOTHER STORM SYSTEM DROPPING INTO THE PACIFIC NORTHWEST...WILL SPREAD RAIN AND MOUNTAIN SNOW ACROSS NORTHERN CALIFORNIA SATURDAY THROUGH EARLY SUNDAY. AN UPPER RIDGE WILL PROVIDE A BREAK IN THE UNSETTLED WEATHER MONDAY INTO TUESDAY...BUT A COLD FRONT WILL LIKELY BRING MORE PRECIPITATION TUESDAY NIGHT INTO WEDNESDAY. && .DISCUSSION...SCATTERED COVERAGE OF POST FRONTAL PCPN HAS BROUGHT AN END TO THE HEAVY SNOW WARNING. CONVECTIVE SNOW BURSTS REMAIN A LIKELIHOOD OVER ALL INTERIOR RIDGES AND SUMMITS WITH ADDITIONAL 1-3 SNOW AMOUNTS EXPECTED ABOVE 2000 FEET...BUT EVEN THIS FALLS A BIT BELOW WINTER HEADLINE CRITERIA. MINOR AND LOCALIZED FLOODING WAS OBSERVED TODAY OVER MENDOCINO COUNTY AND PORTIONS OF INTERIOR HUMBOLDT COUNTY AS SEVERAL BANDS OF HEAVY RAIN SAGGED SLOWLY SE OVER THE AREA. HIGHER SNOW LEVELS ALLOWED THE HEAVY RAIN TO MELT AWAY TONS OF WET SNOW. A SMALL STREAM/URBAN FLOOD ADVISORY WAS ISSUED FOR SEVERAL HOURS FOR CAZ076. HYDROLOGIC STATEMENT SFORVFEKA WAS ISSUED FOR THE EEL RIVER AT FERNBRIDGE SLATED TO REACH MONITOR STAGE FRIDAY MORNING. NEXT SYSTEM FOR SAT LOOKS MODERATELY WET BUT A LITTLE MILDER THAN THIS LAST SYSTEM. UPPER RIDGE SHOULD SHIELD NORCAL FROM ANY SIG RAIN FOLLOWING THE WET WEEKEND ON MONDAY AND TUESDAY WITH ISOLATED SHOWERS NEAR THE OREGON BORDER. -MC && .AVIATION...A COLD FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD ACROSS NORTHWEST CALIFORNIA INTO THE EVENING. MODERATE TO HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY THE FRONT WITH PERIODS OF IFR CONDITIONS. VISIBILITIES WILL IMPROVE...CEILINGS RISE...AND WINDS EASE BEHIND THE FRONT...WITH MAINLY MVFR CONDITIONS. THE FRONT HAS ALREADY PASSED THROUGH KCEC AND KACV EARLY THIS AFTERNOON...AND SHOULD MOVE ACROSS KUKI BY 1800 PST. SCATTERED SHOWERS WILL CONTINUE THROUGH THE NIGHT. -TH && .MARINE...WINDS CIRCULATING AROUND A DEEP LOW WEST OF THE BRITISH COLUMBIA COAST WILL BRING LARGE NW SWELL TO THE WATERS BY FRI MORNING. GFS WINDS AGREE WITH MORNING SCATTEROMETER PASS NEAR THE WAVE GENERATION AREA WHERE WINDS GREATER OR EQUAL TO 45 KT ARE AIMED TOWARDS NORTHWEST CALIFORNIA. MODEL GUIDANCE IS IN BETTER AGREEMENT WITH CURRENT OBSERVATIONS THAN THE PAST COUPLE OF DAYS...BUT HAVE STILL UNDERCUT GUIDANCE 1 TO 3 FT SINCE THE SOLUTIONS HAVE BEEN CONSISTENTLY TOO HIGH ON THE SIGNIFICANT WAVE HEIGHTS. HAVE KEPT THE TIMING OF THE CURRENT HIGH SURF ADVISORY AND HAZARDOUS SEAS WARNING. -TH && .EKA WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FROM 2 AM TO 6 PM PST FRIDAY FOR CAZ001. HIGH SURF ADVISORY FROM 9 AM TO 10 PM PST FRIDAY FOR CAZ002. HAZARDOUS SEAS WARNING FROM 9 AM TO 6 PM PST FRIDAY FOR PZZ455- 475. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 AM PST FRIDAY FOR PZZ455-475. SMALL CRAFT ADVISORY UNTIL 2 AM PST FRIDAY FOR PZZ410-450-470. HAZARDOUS SEAS WARNING FROM 2 AM TO 6 PM PST FRIDAY FOR PZZ450- 470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 31, 3:35 PM PST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 335 PM PST THU JAN 31 2008 CAZ001-012345- REDWOOD COAST- 335 PM PST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT AND FRIDAY. ...HIGH SURF ADVISORY IN EFFECT FROM 2 AM TO 6 PM PST FRIDAY... .SATURDAY THROUGH THURSDAY... SOUTHERLY WINDS GUSTS UP 40 MPH ALONG THE DEL NORTE COUNTY COAST SATURDAY MORNING TO EARLY AFTERNOON. CAZ002-012345- MENDOCINO COAST- 335 PM PST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT AND FRIDAY. ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM TO 10 PM PST FRIDAY... .SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED.
In the hours before
Local storm report, Jan 31, 11:41 PM PST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1141 PM PST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW 1 N ORLEANS 41.29N 123.54W
01/31/2008 M2.0 INCH HUMBOLDT CA TRAINED SPOTTER
ACCUMULATION FROM WEDNESDAY NIGHT THROUGH 3 AM THURSDAY.
ELEVATION 400 FEET.
1030 AM HEAVY RAIN 4 W ETTERSBURG 40.13N 124.07W
01/31/2008 M6.27 INCH HUMBOLDT CA TRAINED SPOTTER
24 HOUR TOTAL. ELEVATION 1700 FEET. RAINFALL TOTAL FOR
THE MONTH OF JANUARY IS 29.81 INCHES.
1215 PM HEAVY SNOW 1 S WEAVERVILLE 40.71N 122.94W
01/31/2008 M12.5 INCH TRINITY CA TRAINED SPOTTER
ACCUMULATION FROM WEDNESDAY NIGHT THROUGH 1215 PM
THURSDAY. ELEVATION 2400 FEET
1250 PM HEAVY RAIN 5 W LAYTONVILLE 39.67N 123.59W
01/31/2008 M3.50 INCH MENDOCINO CA TRAINED SPOTTER
ACCUMULATION SINCE MIDNIGHT. ELEVATION 2000 FEET.
0150 PM HEAVY SNOW 1 N WEAVERVILLE 40.74N 122.94W
01/31/2008 M14.0 INCH TRINITY CA TRAINED SPOTTER
ACCUMULATION FROM WEDNESDAY NIGHT THROUGH 150 PM
THURSDAY. SNOW RATE OF 1 INCH PER HOUR OBSERVED AT TIMES.
ELEVATION 2800 FEET.
0325 PM HEAVY SNOW 10 SSE PEANUT 40.33N 123.10W
01/31/2008 M8.6 INCH TRINITY CA TRAINED SPOTTER
7.1 INCHES MEASURED FROM WEDNESDAY NIGHT THROUGH 815 AM
THURSDAY. AN ADDITIONAL 1.5 INCHES FELL FROM 125 PM
THROUGH 325 PM. ELEVATION 3800 FEET.
0430 PM HEAVY SNOW 11 SSW CARRVILLE 40.91N 122.78W
01/31/2008 M30.0 INCH TRINITY CA TRAINED SPOTTER
ACCUMULATION FROM 9 PM 1/30/08 THROUGH 430 PM 1/31/08.
ELEVATION 2500 FEET.
0615 PM SNOW 1 N DEL LOMA 40.77N 123.33W
01/31/2008 U0.0 INCH TRINITY CA TRAINED SPOTTER
MIX OF RAIN AND SNOW THROUGHOUT THE DAY. 2.65 INCHES OF
LIQUID EQUIVALENT MEASURED.
&&
MAZURNearby
Winter Storm Watches in California, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.